Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KatharineAnn

Tetracycline to Minocycline

Recommended Posts

I started tetracycline about 2 weeks ago, and I got headaches and dizziness from that. I read about some pressure in the brain you could get from tetra, and that those were the side effects, so I went off it and called my derm. My derm then proceeded to prescribe me minocycline. WOuldn't this be likely to cause the same side effects? If I get these side effects again, should I stick it out a bit longer, or should I assume that a serious problem has developed? I'm so confused as to why she would switch me to mino. Thanks unsure.gif

Share this post


Link to post
Share on other sites

They're different in that regards, but don't worry - Minocin is the superior acne antibiotic. Far superior.

Doctors use it as a 'last resort' antibiotic for people who are resistant to other, less powerful ABs. It's expensive, and insurance companies discourage Drs from writing it.

You should thank him.

Share this post


Link to post
Share on other sites

Okay now I read up on side effects of minocycline, and I found lupus, intracranial pressure, and hyperpigmentation. I definitely don't want to take it now O.O I'd rather have acne than hyperpigmentation. This sucks. Can anyone recommend a topical that works better than Retin-A Micro???

Share this post


Link to post
Share on other sites

you have to understand that when they list all these possible side effects, its VERY VERY rare to see them in people. they just have to write them there to cover themselfs legaly.

and chacnes are that most of those side effects would be caused if you had some other illl health.

i've taken both tetra and mino before, and had NO side effects from either, and i went out drinking/smoking/clubbing regualy.

just take the medication and be thankfull that you can get hold of it and that its avalible to for.

Share this post


Link to post
Share on other sites

How common IS hyperpigmentation? I read somewhere that those other symptoms were only 1 in 10,000...which is like pff, okay...but what about hyperpigmentation? I didn't see any studies about how common it is. I definitely don't think it's worth it just to get rid of my acne, so this is something I need to know! And is there a way to help prevent it?

Share this post


Link to post
Share on other sites

listen, if it was a common side effect then they wouldn't use the drug as it would defeat the purpose of an acne treatment. and the drug would be considered to unsafe to use. but instead mino is considered the best anti-biotic for acne.

be sensible. think reasonably.

just out of interest have you ever taken presciption drugs before? they all have these so called side effects. you just have to stop being such a fucking hypochondriac

Share this post


Link to post
Share on other sites
How common IS hyperpigmentation? I read somewhere that those other symptoms were only 1 in 10,000...which is like pff, okay...but what about hyperpigmentation? I didn't see any studies about how common it is. I definitely don't think it's worth it just to get rid of my acne, so this is something I need to know! And is there a way to help prevent it?

Share this post


Link to post
Share on other sites

Minocyclin is the first antibiotic my derm put me on. I had upset stomach and dizziness as the only side effects. Also, I don't think Mino is expensive. I paid $35/month for it, now I'm on Spiro and it is $65/month, but thankfully my ins. covers Spiro; it didn't cover Mino.

Don't worry about the .001% possibility of side effects; more likely you will get upset stomach and be dizzy, if you get anything at all.

Good luck!

Share this post


Link to post
Share on other sites

have any of you had a success rate while on Minocyclin? I have been on it for 2 months now and my skin is STARTING to get better only now. Did it take that long to see results?

Share this post


Link to post
Share on other sites
just out of interest have you ever taken presciption drugs before? they all have these so called side effects. you just have to stop being such a fucking hypochondriac

Share this post


Link to post
Share on other sites

Minocycline was the first antibiotic i was put on too. But it was like 65 dollars, and it helped a lot, but if i missed one dose, i'd break out really bad. I didn't have any side effects really. After that he put me on Erythromycin though, then something called Septra DS, all within one year. I don't really think that it's supperior. Tetracycline is really cheap though.

Share this post


Link to post
Share on other sites
Guest Zitro

I hated Minocyclin, It wasn't very useful and gave me stomachaches very often especially when eating fruit!

Share this post


Link to post
Share on other sites

First time i was on pills was with Tetra, worked great and was cheap.

then after 3 months it stopped working so doc game new thing called Minocyn.... expensive and didn't do a DAMN thing.

then i went to him and asked for something else since it wasn't working. He gave me Erithromycin which i've been on for almost 3 weeks now and also haven't noticed anything yet.

that's just my history... dunno if it helps or not.

p.s. anybody had SUCCESS with erithromycin?????? i think if it was gonna work it should've worked like Tetra for me which started workign like after 3 pills honestly and kept me clear for months. but i'm gonna keep at it anyways but just wannna know what the rest of you think?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×